MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. SYVA® EMIT 2000; VALPROIC ACID

SIEMENS HEALTHCARE DIAGNOSTICS INC. SYVA® EMIT 2000; VALPROIC ACID
Model Number VALPROIC ACID
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
A discordant falsely elevated valproic acid patient sample result was obtained on viva e system.The discordant patient result was reported to the physician and questioned.The same patient sample was reprocessed on the original system, and a lower valproic acid result was obtained.The lower reprocessed result was considered correct and reported.There were no known reports of patient intervention or adverse health consequences due to the discordant falsely elevated patient result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center regarding a falsely elevated valproic acid patient sample result obtained on a viva e analyzer.Valproic acid quality control was within the customer acceptance range at the time the sample was run.A customer service engineer (cse) was dispatched to the site and found the temperature of the reagent compartment was high and replaced the refrigeration unit which returned the system to normal operation.The part replaced by the cse is part of normal troubleshooting/maintenance for issues of this nature.The cause of the event is unknown.The instrument is fully operational.The device is performing according to specifications.No further investigation is required.

Brand Name
SYVA® EMIT 2000
Common Device Name
VALPROIC ACID
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6104
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6104
Manufacturer Contact
james morgera
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key13054771
Report Number2517506-2021-00348
Device Sequence Number17115753
Product Code LEG
UDI-Device Identifier00842768000942
UDI-Public00842768000942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberVALPROIC ACID
Device Catalogue NumberSMN 10445312
Device Lot NumberN4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown